From Pakistan: One year ago my sister’s behaviour was shockingly changed. We tried our best to manage but failed. We admitted her in hospital and they diagnosed schizophrenia. After one week we bring her home, she was mostly recovered and better. But one week later her body started vibration and severe pain in legs. we rush in different hospitals but no advantage. 5 days she couldn’t sleep, couldn’t eat. The condition was worst.
One hospital diagnosted as side effects of antipsychotic drugs. They started treatment with Injection (Zyclidine 10 mg).
She started recovering. after 3 days, again the condition become same. we got her home, but condition moving to worst. we rush again in hospital, and than same treatment was given.
Currently antipsychotic drugs are discontinued and she is taking PK-Merz 1+0+1 Kampro 1+0+1
Kindly guide me how can we handle this disease and side effect of antipsychotic drugs.
Thank you very much for asking this medicine related question. The problem is that everybody has a different reaction and it is not possible to figure out what the side effects will be.
Unfortunately, I think the best thing to do is exactly what you are doing. Keep a list of the history of the medicines and physicians, as well as the side effects. I know this is frustrating, but this is very often the case when someone has a reaction.
I would recommend getting a second opinion from another psychiatrist. This can let someone else see the problem from a fresh point of view.
Dan Tomasulo Ph.D., TEP, MFA, MAPP teaches Positive Psychology in the graduate program of Counseling and Clinical Psychology at Columbia University, Teachers College and works with Martin Seligman, the Father of Positive Psychology in the Masters of Applied Positive Psychology (MAPP) program at the University of Pennsylvania. He is Director of the New York Certification in Positive Psychology for the Open Center in New York City and on faculty at New Jersey City University. Sharecare has honored him as one of the top 10 online influencers on the topic of depression. For more information go to: http://www.dare2behappy.com/. He also writes for Psych Central's Ask the Therapist column and the Proof Positive blog.
APA Reference Tomasulo, D. (2018). Side Effects of Antipsychotic Drugs. Psych Central.
Retrieved on May 23, 2019, from https://psychcentral.com/ask-the-therapist/2014/10/03/side-effects-of-antipsychotic-drugs/
Last updated: 8 May 2018 Last reviewed: By a member of our scientific advisory board on 8 May 2018 Published on Psych Central.com. All rights reserved.